MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CER FEM HD 28/+3MM T1; PROSTHESIS, HIP

BIOMET UK LTD. DELTA CER FEM HD 28/+3MM T1; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Fracture (1260); Malposition of Device (2616); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 10/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10.Longevity dm bearing 28x44mm item# 110031000 lot# 66380524.Unknown stem item# unknown, lot# unknown.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient had an initial hip procedure on an unknown date.Subsequenlty, underwent a revision surgery because it was noticed in post op x-rays that the head wasn't on the stem.During the revision, the ceramic head was found to be fractured.Due diligence is in process and no further information on the reported event has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: 110024464 ¿ g7 dual mobility liner ¿ 66873236, 51-104120 ¿ taperloc stem - j7668519, 110031000 ¿ bearing ¿ 66380524, 010000664 ¿ g7 acetabular shell - j7790006.The investigation is still ongoing, once it is completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient underwent an initial right total hip arthroplasty.Post-operative x-rays showed malpositioning and a crack on the femoral head and the patient was brought back to the operating room the same day.During the procedure, the head was found to be not attached to the stem at all and fractured around the rim.The head and bearing were removed and replaced without complications.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned for investigation; however, pictures were provided of the complained product.The head is still sitting in the liner, and the rim of the head is chipped off, therefore the event can be confirmed.However, only based on the provided pictures, a deeper assessment cannot be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.It was reported that the patient underwent an initial right total hip arthroplasty4.Later the same day of the initial a post-operative x-ray revealed a cracked and malpositioned head.The patient was re-turned to surgery, where the surgeon discovered that the head had dislodged from the trunnion and was not attached to the stem.Upon inspection, the biolox head was found to have a fractured rim.The head and bearing were successfully replaced without complications.Based on the available information, a fracture of the head can be confirmed.Review of the manufacturing rec-ords confirms that the head was manufactured according to specification; therefore, it is not expected that the manufacturing process contributed to the reported event.We are unable to provide further analysis of the complaint reported or draw any definitive conclusions as to the root cause of the reported issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Diligence is completed and no further information on the reported event has been provided.

Brand Name
DELTA CER FEM HD 28/+3MM T1
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20569721
Report Number3002806535-2024-00416
Device Sequence Number7827352
Product Code LZO
UDI-Device Identifier00887868271519
UDI-Public(01)00887868271519(17)340607(10)3205104
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1157
Device Lot Number3205104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer01/16/2025
02/21/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/16/2025
02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale